MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC* MOD PLUS TIBIAL TRAY SZ 3; SIGMA REVISION IMPLANT : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC* MOD PLUS TIBIAL TRAY SZ 3; SIGMA REVISION IMPLANT : KNEE TIBIAL TRAY
Catalog Number 860123
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study no: dots.Clinical adverse event received for migration; femoral and tibial loosening.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2020.Date of event: (b)(6) 2022.Date of revision: (b)(6) 2023, (left knee).Treatment: revision; femoral, tibial, and insert were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Medical records received: the indications for surgery included pain and swelling.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Operative note received.On (b)(6) 2023, the patient had a revision of left total knee replacement to address mechanical loosening of other internal prosthetic joint, stiffness of knee, and aseptic loosening of prosthetic knee.The indication for surgery included pain and swelling.The patient is status post a prior revision total knee replacement on (b)(6) 2020 with a constrained device.Radiographs demonstrated tibial component loosening.The surgeon observed dense fibrous tissue, adhesions and the femoral component was noted to be grossly loose.The tibial component was noted to be grossly loose.Cement was then debrided from the distal femur and proximal tibia.There was no specific interface provided.Depuy components were implanted, including a depuy mbt revision size 3 cemented rotating platform tray, mbt revision 29 mm porous metaphyseal sleeve, 115mm x16 mm universal fluted stem, depuy sigma rotating platform, tc 3 size 2.5/15mm, femur: sigma size 2.5 left cement tc 3 with 8mm distal medial and lateral augments, 4 mm posterior lateral augment, 5 degree femoral adapter, 31 mm universal bully porous-coated femoral sleeve, 75 mm x 14 mm universal fluted stem and neutral adapter bolt.

Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE RAYNHAM MFG SITE
325 paramount drive
raynham MA
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18363943
Report Number1818910-2023-25664
Device Sequence Number8108561
Product Code JWH
UDI-Device Identifier10603295215448
UDI-Public10603295215448
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K923807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number860123
Device Lot Number271676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/21/2023
01/17/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/05/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 3; PFC SIGMA STAB+ INS 15MM SZ3; PFCSIGMA 3POST RDDOME PAT 41MM; SIGMA PS CEM FEM SZ2.5 L; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite